Alert archive / Nevada / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 24, 2019, 6:42 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 6:42 PM PDT (01:42 UTC)
- Expired
- Jul 24, 2019, 7:31 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 40 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2887 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS55 KVEF 250142
SVRVEF
AZC015-NVC003-250245-
/O.NEW.KVEF.SV.W.0006.190725T0142Z-190725T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
642 PM PDT Wed Jul 24 2019
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Northwestern Mohave County in northwestern Arizona...
Central Clark County in southern Nevada...
* Until 745 PM PDT/745 PM MST/.
* At 640 PM PDT/640 PM MST/, a severe thunderstorm was located over
Hoover Dam, or near Boulder City, moving north at 5 mph. A wind
gust of 50 mph was recorded near Boulder Beach. Strong winds will
impact the Lake Mead National Recreation Area along with heavy
rain and dangerous lightning.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs and trees.
* Locations impacted include...
Henderson, Boulder City, Las Vegas Bay, Lake Las Vegas, Boulder
Beach, Callville Bay Campground, Railroad Pass, Boulder Beach
Campground, Las Vegas Bay Campground, Callville Bay, Hoover Dam and
Willow Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3580 11460 3586 11495 3622 11497 3631 11454
3613 11445
TIME...MOT...LOC 0140Z 194DEG 5KT 3602 11474
HAIL...<.75IN
WIND...60MPH
$$
Outler2 follow-up statements
571
WWUS55 KVEF 250203
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
703 PM PDT Wed Jul 24 2019
AZC015-NVC003-250245-
/O.CON.KVEF.SV.W.0006.000000T0000Z-190725T0245Z/
Mohave AZ-Clark NV-
703 PM PDT Wed Jul 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
PDT/745 PM MST/ FOR NORTHWESTERN MOHAVE AND CENTRAL CLARK COUNTIES...
At 700 PM PDT/700 PM MST/, strong outflow winds remained possible
near Boulder Beach and Boulder Basin in the Lake Mead National
Recreation Area. This will result in dangerous boating conditions.
HAZARD...50 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Strong winds may capsize vessels on Lake Mead.
Locations impacted include...
Henderson, Boulder City, Las Vegas Bay, Lake Las Vegas, Boulder
Beach, Callville Bay Campground, Railroad Pass, Boulder Beach
Campground, Las Vegas Bay Campground, Callville Bay, Hoover Dam and
Willow Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Lake Mead, get away from the water and move indoors or
inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3580 11460 3586 11495 3622 11497 3631 11454
3613 11445
TIME...MOT...LOC 0200Z 194DEG 5KT 3605 11473
HAIL...<.75IN
WIND...60MPH
$$
Outler346
WWUS55 KVEF 250231
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
731 PM PDT Wed Jul 24 2019
AZC015-NVC003-250240-
/O.CAN.KVEF.SV.W.0006.000000T0000Z-190725T0245Z/
Mohave AZ-Clark NV-
731 PM PDT Wed Jul 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOHAVE AND
CENTRAL CLARK COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible on Lake Mead through the evening hours.
LAT...LON 3580 11460 3586 11495 3622 11497 3631 11454
3613 11445
TIME...MOT...LOC 0224Z 194DEG 5KT 3609 11472
$$
OutlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:54 PM PDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 24, 2:54 PM PDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 254 PM PDT Wed Jul 24 2019 .SYNOPSIS...High pressure centered east of the area will continue to provide a favorable monsoon flow into the area through Thursday, resulting in scattered thunderstorms again on Thursday. A drying trend begins Friday with hot and dry conditions expected over the weekend. Monsoon moisture is forecast to return early next week with another round of thunderstorms possible by Tuesday. && .DISCUSSION...tonight through Friday. Isolated to scattered thunderstorms will continue through the evening hours decreasing overnight as support from an inverted trough ends as it lifts away from the area. A Flash Flood Watch remains in effect until 11 pm this evening for portions of southern California, southern Nevada and northwest Arizona as the inverted trough interacts with unseasonably high PWATs and weak instability to increase rain efficiency and bring an elevated risk for flash flooding. Essentially, little movement is forecast in the position of high pressure on Thursday with little change in available moisture. However, the area of concern for more widespread storms and an increased potential for flash flooding shifts to the northern regions of the CWA. A Flash Flood Watch is in effect for Thursday afternoon/evening for portions of the southern Great Basin. High pressure shifts to southeast Arizona on Friday with precipitable water values decreasing somewhat. However, moisture remains more than sufficient for storm development, especially across the Sierra and southern Great Basin due, in part, to support provided by a trough moving into central California. This feature could help support nocturnal convection Friday night as it passes across southcentral Nevada. High pressure moves directly over the area this weekend and as a result, stabilizes the airmass over the region and ends thunderstorm chances for the time being. In addition, temperatures are forecast to soar to several degrees above normal with MOS guidance showing temperatures on Sunday in Las Vegas at or above 110 degrees. In response, excessive heat indices rise on Sunday but then lower again Monday as temperatures drop off. The high pivots east of the area Monday and re-positions near the Four Corners by Tuesday signaling a return of monsoon moisture and increasing chances for thunderstorms. In response to the increased moisture, temperatures would fall back to below normal by mid week. && .AVIATION...For McCarran...A challenging forecast through the TAF period as an active monsoon pattern lowers confidence. Complex of storms near the Peach Springs corridor this afternoon will likely do one of two things, either hold together and continue moving west into the Las Vegas Valley, or collapse, and send strong outflow towards the valley. In either case, expect another chance for thunderstorms and associated hazards around the valley this evening, then again Thursday morning. Turbulence and icing hazards expected with thunderstorms near the valley and approach corridors, along with gusty and erratic surface winds. CIGs should remain above 10 Kft with thunderstorms. For the rest of southern Nevada, northwest Arizona and southeast California...Monsoon thunderstorms will keep the forecast tricky through the TAF period. A developing complex in northwest Arizona will the be primary concern this evening, along with any outflow it may produce. On Friday, thunderstorms most likely north of a KNID- KIGM line with heavy rain and gusty, erratic winds as the primary threat; generally southwesterly winds south of the line. CIGs with any thunderstorms will likely remain above 10 Kft, but expect icing and turbulence hazards aloft in the region. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter DISCUSSION...Salmen AVIATION...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:34 PM PDT | Areal Flood Advisory | VEF | Esmeralda, Nye | 116 min |
| Jul 24, 6:59 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 25, 1:28 PM PDT | Flash Flood Warning | VEF | Clark | 50 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2019Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.